MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY 7.5 RND RSRF PAT 29MM STD; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY 7.5 RND RSRF PAT 29MM STD; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY
Catalog Number 71932911
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); Fibrosis (3167)
Date of Event 09/23/2010
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a manipulation under anesthesia was performed due to patient was diagnosed with arthrofibrosis left knee, status post total knee arthroplasty.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and based on the documentation provided, the root cause of the reported early onset of reduced rom was likely the well-known complication of arthrofibrosis which was released during the mua thus providing full rom post-procedure[c-224862-c-224865] and did not suggests component failure.The root cause of the mid-flexion instability cannot be concluded; however, currently unable to rule out the patient¿s reported peripheral neuropathy/potentially weakened supporting soft tissues and/or possible deficient collateral ligaments as possible contributing factors to the reported event as the primary implants reportedly provided ¿excellent stability¿ and ¿appropriate laxity at 30 degrees flexion to varus and valgus stress¿ post-primary[c-216908] and was reportedly corrected during the revision with a thicker articular insert, which also did not reflect component mal-performance.The patient impact beyond the reported early post-primary mua, the mid-flexion instability, and the revision/thicker insert/exchange with an expected brief post-operative rehabilitation phase cannot be concluded.No further medical assessment can be rendered at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and based on the documentation provided, the root cause of the reported early onset of reduced rom was likely the well-known complication of arthrofibrosis which was released during the mua thus providing full rom post-procedure [(b)(6)] and did not suggests component failure.The root cause of the mid-flexion instability cannot be concluded; however, currently unable to rule out the patient¿s reported peripheral neuropathy/potentially weakened supporting soft tissues and/or possible deficient collateral ligaments as possible contributing factors to the reported event as the primary implants reportedly provided ¿excellent stability¿ and ¿appropriate laxity at 30 degrees flexion to varus and valgus stress¿ post-primary[(b)(6)] and was reportedly corrected during the revision with a thicker articular insert, which also did not reflect component mal-performance.The patient impact beyond the reported early post-primary mua, mid-flexion instability, and revision/thicker insert exchange with an expected brief post-op rehab cannot be concluded.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
JRNY 7.5 RND RSRF PAT 29MM STD
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8167879
Report Number1020279-2018-02802
Device Sequence Number263026
Product Code JWH
UDI-Device Identifier00885556057988
UDI-Public00885556057988
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/05/2018
Device Catalogue Number71932911
Device Lot Number08KM05419
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer11/16/2018
11/16/2018
Initial Report FDA Received Date12/16/2018
Supplement Report FDA Received Date03/21/2019
11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age53 YR